Anti social with accepting girlfriendFri, Jan 2nd 2009
My live in boyfriend was discharged from the Navy for his disorder. I am reasonably aware of the disorder. He is nonviolent, but I would like to know if over time we can train him to help him fit into society better. I think with the proper guidance we can keep him manageable. I say we because he is typical, in that he is too untrusting, secretive, and of course feels no need to try to treat, but he responds well to training once he sees that it helps him blend in. My acceptance and even curiousity wills him to speak up. I got him to say bless you sometimes when I sneeze, but some empathy might be nice, even if it is false. Can he be trained, if not treated?
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
- Dr. Schwartz responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
- Dr. Schwartz intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
- Questions submitted to this column are not guaranteed to receive responses.
- No correspondence takes place.
- No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Schwartz to people submitting questions.
- Dr. Schwartz, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Schwartz and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
- Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.